Doctor insights on:
Is stopping hydrochlorothiazide suddenly dangerous? My other blood pressure pills warn to not stop them suddenly or there could be bad side effects. Is it the same for hydrochlorothiazide?
No: But this is excellent that you asked this since many medications can be problematic if you stop suddenly.See 1 more doctor answer
Is rebound edema to be expected when stopping hctz (hydrochlorothiazide)? If so, how long does it last?
I just started taking 12.5 MG of hydrochlorothiazide. I was always a two glass a night wine drinker and I really miss my wine. Should I have to stop?
I am taking exforge hct (amlodipine and hydrochlorothiazide and valsartan) 10mg/160mg/12.5mg BP tablet ;now my BP is ok 120/83; can I stop my tablet because dr. Told me one month I finished only 1 week?
Don't stop Meds: U should realize that it is the medications that keeping the BP under control. Discus with your md.
Took hctz (hydrochlorothiazide) for two days. Breast milk supply has immediately, drastically reduced. Will my supply come back if I stop the medicine?
Unknown: Diuretics or "water pills" should not directly affect your breast milk production...But if it is dehydrating you, I suppose that it could. Talk to your doc about stopping it and/or really increasing your fluid intake and see if that helps. Good luck!
I am dehydrated from a bad 48hr stomach bug (lots of diarrhea). Should I stop taking my hydrochlorothiazide (for hbp) for 1-2 days while I rehydrate?
Makes sense: Actually, if one has a blood pressure machine, one can check ones BP sitting and standing to help decide if the diuretic is needed. If ones BP is normal sitting and lower when one stands, then the diuretic is not needed; in that case, skipping the diuretic and rehydrating makes sense. Never hesitate to ask your physician good questions like this one.
Diuretic: This medicine works through your kidneys to increase removal of salt and water from your blood stream. This will likely result in some increased urination for several hours. It lowers blood pressure, and may help with edema. Electrolytes, such as potassium and sodium, as well as renal function, will need to be monitored.
Yes: Yes, it's fine.Get a more detailed answer ›
Hydrochlorothiazide: Hyrodchlorothiazide (H) is a diuretic which makes a patient urine more frequently. It can also cause glucose intolerance, low levels of potassium and magnesium, among others. As a result of the increased urine production, H will lower the BP of a patient. It is used to lower calcium levels in the urine of patients taking it.See 1 more doctor answer
HCTZ (hydrochlorothiazide): They are the same medication.Get a more detailed answer ›
No: It's so gentle, most people don't even know they're taking it. I know. I take it!
I recently went to see a CNP and found that my BP was 153/107 that day. She gave me HCTZ (hydrochlorothiazide) 12.5mg QD. Now, 6 days later, my BP is 166/118.
Hypertension: You have hypertensive range of blood pressure, the hctz (hydrochlorothiazide) itself is not enough, you need more medicine also need to rule out any secondary cause for your hypertension. You are young and have this high of blood pressure need to rule out secondary causes.See 3 more doctor answers
- Talk to a doctor online
- Take hydrochlorothiazide
- Hydrochlorothiazide and pregnancy
- Hydrochlorothiazide interaction
- Hydrochlorothiazide liver
- Hydrochlorothiazide breastfeeding
- Hydrochlorothiazide pms
- Hydrochlorothiazide and photosensitivity
- Hydrochlorothiazide allergy
People also viewed
- Withdrawal symptom stopping